Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Sep 20, 2018, 2:21 PM MDT for Deuel County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2018, 2:21 PM MDT (20:21 UTC)
- Expired
- Sep 20, 2018, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Deuel County, NE
The radar
The North Platte radar (KLNX), 175 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
864
WWUS83 KLBF 202021
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
221 PM MDT THU SEP 20 2018
NEZ022-035-056-202100-
Deuel-Arthur-Garden-
221 PM MDT THU SEP 20 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ARTHUR...
SOUTHERN GARDEN AND WESTERN DEUEL COUNTIES...
At 221 PM MDT, radar indicated strong thunderstorms were located
along a line extending from Lisco to Peetz. Movement was east at 40
mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Chappell, Oshkosh, Lisco, Mount Vernon, Dogtown Flats, Intersection
of Highway 27 and 9 Mile Road, Bluewater Battlefield State Historical
Park and Sugar Loaf Hill.
This includes Interstate 80 in Nebraska between mile markers 78 and
86.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4164 10264 4157 10197 4100 10253 4101 10262
4137 10261 4139 10261 4140 10264
TIME...MOT...LOC 2021Z 274DEG 34KT 4152 10259 4099 10312
$$
ETWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 20, 10:53 AM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 20, 10:53 AM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1153 AM CDT Thu Sep 20 2018 .SHORT TERM...(Today and tonight) Issued at 329 AM CDT Thu Sep 20 2018 An upper level trough of low pressure will swing east from the Rockies and cross the Central and Northern Plains today. The main cold front currently extends from near Norfolk in northeast Nebraska to McCook in southwest Nebraska. The front will continue to move very slowly eastward today and become the focus for a line of thunderstorms across eastern into south central Nebraska during the mid to late afternoon hours. A secondary cold front will push southeast into northwest Nebraska early this afternoon, and then extend from north central through southwest Nebraska late this afternoon. Between these two features, the upper trough axis will swing through western and north central Nebraska through the day, and short term Hi-Res models have been consistent in showing a band of showers and isolated thunderstorms associated with it. In addition, the HRRR and RAP develop a narrow ribbon of instability on the back side of the showers, which could lead to at least isolated thunderstorm development late this afternoon and evening across southwest Nebraska along the secondary cold front. Skies will clear later tonight as mid level subsidence spreads across the region on the backside of the upper trough. Surface high pressure will build in from the northwest, and as drier air filters in, a chilly night with lows near 40 are expected across portions of northwest Nebraska. Elsewhere expect mid 40s to lower 50s. .LONG TERM...(Friday through Wednesday) Issued at 329 AM CDT Thu Sep 20 2018 During the weekend, subtle upper level ridging will translate east to west across the central portions of the country. This will bring sunny skies and warming temperatures. South winds will increase Saturday on the backside of surface high pressure, with highs ranging from the lower 70s across eastern portions of north central Nebraska to near 80F across the Panhandle. A nose of warmer air will spread east across the area Sunday, with H850mb temperatures over 20C across western Nebraska. Highs will be warm as a result, with mid 80s possible across western Nebraska and upper 70s elsewhere. Next week looks like a typical fall pattern, with a large upper level low becoming centered near Hudson Bay. Broad northwest flow aloft will develop across a large part of the central and western U.S. as a result, with several cold frontal passages and weak disturbances bringing the chance for a few showers. Temperatures will average below normal for much of the week as the pattern change takes hold. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1145 AM CDT Thu Sep 20 2018 Stratus covers much of the area with ceilings generally ranging from LIFR to IFR (lowest across northern NEB), except for VFR conditions in extreme southwest NEB to far northwest KS. Latest radar display shows a swath of showers across western NEB that will continue to shift east rest of today. There is some concern for additional shower and storm development late this afternoon and evening across southwest NEB and the Sandhills, however, confidence is low thus not included in the KLBF TAF. Otherwise, ceilings will gradually improve from southwest to north central NEB today with decreasing sky cover late today to mid evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...ET
Hazardous weather outlook, Sep 20, 2:02 PM MDT, 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 302 PM CDT Thu Sep 20 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-212015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 302 PM CDT Thu Sep 20 2018 /202 PM MDT Thu Sep 20 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated thunderstorms are possible this afternoon to early evening roughly along and south of Nebraska Highway 92. While the threat for severe weather is low, a strong storm with hail and or strong gusts will be possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Additional thunderstorms are possible Monday across much of western and north central Nebraska. The threat for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Special weather statement, Sep 20, 1:15 PM MDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service North Platte NE 215 PM CDT THU SEP 20 2018 NEZ010-029-201930- Wheeler-Holt- 215 PM CDT THU SEP 20 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLT AND NORTHEASTERN WHEELER COUNTIES... At 215 PM CDT, a strong thunderstorm was located 12 miles north of Bartlett, or 29 miles south of O'neill, moving northeast at 60 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Knievels Corner, Cumminsville and Four Corners. This includes Highway 281 between mile markers 148 and 149. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4194 9852 4207 9862 4226 9830 4200 9829 TIME...MOT...LOC 1915Z 235DEG 52KT 4205 9847 ET
Special weather statement, Sep 20, 2:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
221 PM MDT THU SEP 20 2018
NEZ022-035-056-202100-
Deuel-Arthur-Garden-
221 PM MDT THU SEP 20 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ARTHUR...
SOUTHERN GARDEN AND WESTERN DEUEL COUNTIES...
At 221 PM MDT, radar indicated strong thunderstorms were located
along a line extending from Lisco to Peetz. Movement was east at 40
mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Chappell, Oshkosh, Lisco, Mount Vernon, Dogtown Flats, Intersection
of Highway 27 and 9 Mile Road, Bluewater Battlefield State Historical
Park and Sugar Loaf Hill.
This includes Interstate 80 in Nebraska between mile markers 78 and
86.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4164 10264 4157 10197 4100 10253 4101 10262
4137 10261 4139 10261 4140 10264
TIME...MOT...LOC 2021Z 274DEG 34KT 4152 10259 4099 10312
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 6:34 PM MDT | Special Weather Statement | LBF | Wheeler | 41 min |
| Sep 19, 7:14 PM MDT | Special Weather Statement | LBF | Wheeler | 46 min |
| Sep 19, 8:02 PM MDT | Special Weather Statement | LBF | Blaine | 43 min |
| Sep 20, 1:15 PM MDT | Special Weather Statement | LBF | Wheeler | 15 min |
| Sep 20, 2:48 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 27 min |
| Sep 20, 3:20 PM MDT | Special Weather Statement | LBF | Keith | 40 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.